Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 484, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 2007, 7:38 PM MDT for Cherry County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2007, 7:38 PM MDT (01:38 UTC)
- Expired
- Sep 29, 2007, 8:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 5:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 22.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300138 SVRLBF NEC031-300230- /O.NEW.KLBF.SV.W.0484.070930T0138Z-070930T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 738 PM MDT SAT SEP 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 830 PM MDT/930 PM CDT/. * AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF HIGHWAY 97 CROSSING BIG CREEK...OR ABOUT 13 MILES NORTHWEST OF MULLEN...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 CROSSING BIG CREEK AND HIGHWAY 97 CROSSING THE NORTH LOUP RIVER BY 755 PM MDT... VALENTINE NATIONAL WILDLIFE REFUGE BY 925 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING/100 AM CDT SUNDAY MORNING/ FOR WESTERN NEBRASKA. LAT...LON 4208 10088 4209 10144 4262 10105 4264 10019 TIME...MOT...LOC 0138Z 227DEG 44KT 4218 10119 $$ DDB
1 follow-up statement
000
WWUS53 KLBF 300200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT SAT SEP 29 2007
NEC031-300230-
/O.CON.KLBF.SV.W.0484.000000T0000Z-070930T0230Z/
CHERRY NE-
800 PM MDT SAT SEP 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
MDT/930 PM CDT/ FOR SOUTHEASTERN CHERRY COUNTY...
AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIGHWAY 97 MILE MARKER 110 TO 8 MILES EAST OF HIGHWAY 97 MILE MARKER
80 TO 13 MILES SOUTHWEST OF HIGHWAY 97 MILE MARKER 80...OR ALONG A
LINE EXTENDING FROM 25 MILES SOUTHWEST OF VALENTINE TO 16 MILES
NORTHEAST OF MULLEN TO 7 MILES WEST OF MULLEN...MOVING NORTHEAST AT
45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VALENTINE NATIONAL WILDLIFE REFUGE BY 915 PM CDT...
HIGHWAY 83 CROSSING GOOSE CREEK BY 920 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING/100 AM CDT SUNDAY MORNING/ FOR WESTERN NEBRASKA.
LAT...LON 4208 10088 4209 10144 4262 10105 4264 10019
TIME...MOT...LOC 0200Z 245DEG 40KT 4259 10077 4227 10085
4208 10114
$$
DDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:28 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 29, 2:28 PM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SAT SEP 29 2007 .NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING CHALLENGES LIE WITH SVR THREAT AND PRECIPITATION CHANCES TONIGHT...SUNDAY...MONDAY NIGHT AND TUESDAY. FOR TONIGHT...18Z LBF SOUNDING INDICATING A FAIRLY SIGNIFICANT CAP WITH A CONVECTIVE TEMP NEAR 87 DEGREES. AT 19Z THE TEMPERATURE WAS 81 DEGREES...SO THE CAP IS SLOWLY ERODING ATTM. WIND ADVISORY HAS BEEN MARGINAL THIS AFTERNOON AS HIGH LEVEL CIRRUS HAS LIMITED HEATING SOMEWHAT. QUICK GLANCE AT THE 18Z SOUNDING INDICATING DECREASED WINDS OFF THE SFC...SO WILL BE CANCELING THE WIND ADVISORY AT FCST ISSUANCE. CAP WILL BEGIN TO ERODE OVER THE NEXT COUPLE OF HOURS TO THE SOUTHWEST AND EXPECT CONVECTION TO FIRE ACROSS ERN COLORADO WITHIN THE 2 TO 4 HOURS. DEEP LAYER SHEAR REMAINS STRONG ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TDY...BUT REMAINS UNIDIRECTIONAL IN NATURE...FAVORING LARGE HAIL AND DAMAGING WINDS. MAY SEE A TORNADO THREAT INITIALLY THOUGH...ESPECIALLY OVER EASTERN AREAS IN ADVANCE OF THE SURFACE TROF AS LCLS AND 0-1 KM HELICITIES ARE MORE FAVORABLE. HAVE INCREASED POPS IN MOST AREAS FOR TONIGHT AS A LINE OF CONVECTION IS EXPECTED TO DEVELOP AND CONGEAL ACROSS THE CENTRAL CWA. COLD FRONT WILL MOVE ACROSS THE CWA OVERNIGHT CLOSELY FOLLOWED BY A H5 CLOSED LOW. TRACK OF THE UPPR SUPPORT WILL REMAIN JUST NORTH OF INTERSTATE 80. WITH THE TRACK OF THIS FEATURE REMAINING CONSISTENT...INCREASED POPS IN NRN AREAS AND LOWERED IN THE SOUTH. SOUTHERLY WINDS WILL INCREASE ON MONDAY...ALLOWING H85 DEW POINTS TO SURGE NWD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER PROGRESSIVE TROF WILL QUICKLY TRAVERSE THE CENTRAL ROCKIES AND EMERGE ONTO THE HIGH PLAINS MONDAY NIGHT. CONVECTION IS EXPECTED TO FIRE ACROSS THE HIGH PLAINS TO THE SOUTHWEST...LIFTING NEWD INTO THE AREA OVERNIGHT MONDAY. OVERNIGHT TIMING ATTM SHOULD LIMIT THE SEVERE THREAT. NONE THE LESS...HAVE INCREASED POPS AS MOISTURE RETURN MORE ROBUST WITH TDYS MODEL RUNS. .LONG TERM (WEDNESDAY THROUGH SATURDAY)...LOW AMPLITUDE WSWRLY FLOW ALOFT WILL PERSIST FROM MIDWEEK THROUGH LATE THURSDAY. SURFACE FRONT WILL REMAIN ANCHORED ACROSS THE DAKOTAS SO WARM AND DRY CONDS EXPECTED WITH THE PRECIPITATION FOCUS NORTH OF THE CWA. BY THURSDAY...RIDGING WILL BEGIN TO BREAK DOWN. ACROSS THE WESTERN CONUS AS A CLOSED SYSTEM DIVES SOUTH FROM SWRN CANADA. THE AMPLIFIED PATTERN WILL USHER IN A COLD FRONT ON FRIDAY...FOLLOWED BY UPPR SUPPORT ON SATURDAY. INTRODUCED POPS ACROSS THE NRN CWA FOR FRIDAY NIGHT AND SATURDAY AS BEST FORCING AND COUPLED JET DYNAMICS LOCATED OVER THE DAKOTAS. && AVIATION...THE GUSTY SOUTH WINDS WILL DIMINISH WITH THE APPROACH OF THE SURFACE TROUGH ACROSS THE PANHANDLE THIS EVENING. EXTENSIVE HIGH CLOUDINESS HAS ALSO LIMITED FULL HEATING POTENTIAL WITH 18Z KLBF SOUNDING SHOWING CAP IN PLACE EARLY THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING WITH A LATE EVENING EVENT AHEAD WITH STRONGER DISTURBANCE TO LIFT NORTHEAST OVERNIGHT GENERATE MORE WIDESPREAD CONVECTION ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THAT WILL SHIFT NORTHEAST ACROSS THE STATE INTO THE MORNING SUNDAY. CEILINGS ARE EXPECTED TO DROP OVERNIGHT AS FRONT MOVES SOUTHEAST BUT REMAIN WITHIN THE VFR CATEGORY OUTSIDE OF CONVECTION. THE EXCEPTION MAY BE ACROSS THE NORTHWEST WHERE CEILING MAY BECOME MVFR AFTER 30/12Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB/TLK
Hazardous weather outlook, Sep 29, 2:23 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SAT SEP 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-300630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT SAT SEP 29 2007 /223 PM MDT SAT SEP 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES ACROSS THE OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE EAST THIS EVENING AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SOME STORMS TO REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING AS SEVERAL UPPER LEVEL DISTURBANCES LIFT NORTHEAST. WHILE THE PRIMARY THREAT IS LARGE HAIL AND ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR THUNDERSTORMS WILL THEN LINGER INTO SUNDAY MORNING ACROSS THE NORTH CENTRAL AS THE SYSTEM PULLS NORTHEAST. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES EAST ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Sep 29, 6:06 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 12 NW HAYES CENTER 40.63N 101.18W
09/29/2007 E2.00 INCH HAYES NE PUBLIC
HEN EGG AND GOLF BALL SIZE HAIL COVERING GROUND
&&
MBYRDLocal storm report, Sep 29, 6:16 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 SE WALLACE 40.73N 101.03W
09/29/2007 E0.75 INCH LINCOLN NE PUBLIC
&&
MBYRDLocal storm report, Sep 29, 6:35 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL NORTH PLATTE 41.13N 100.77W
09/29/2007 E1.00 INCH LINCOLN NE NWS EMPLOYEE
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Sep 29, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 24 min |
| Sep 29, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 49 min |
| Sep 29, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Sep 29, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Sep 29, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Sep 29, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 47 min |
| Sep 29, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Sep 29, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 45 min |
| Sep 29, 8:10 PM MDT | Tornado Warning | LBF | Keya Paha | 35 min |
| Sep 29, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln | 47 min |
| Sep 29, 8:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 45 min |
| Sep 29, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 44 min |
| Sep 29, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 62 min |
| Sep 29, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Thomas | 30 min |
| Sep 29, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 30 min |
| Sep 29, 9:35 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 25 min |
| Sep 29, 9:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.